Q:

How long do Celexa's side effects last after you stop taking it?

A:

Quick Answer

Some side effects of Celexa, an SSRI antidepressant, may continue for several weeks after discontinuing the medication, according to Harvard Medical School. Slowly decreasing the dose over several weeks or months, instead of abruptly stopping the medication, can reduce side effects.

Continue Reading

Full Answer

The longer the patient has been on antidepressants, the more likely he is to have persistent side effects after stopping treatment. Experiencing effects such as nausea, insomnia, sensory disturbances or flu-like symptoms while decreasing or after stopping an antidepressant such as Celexa is called "antidepressant continuation syndrome," says American Family Physician. Antidepressant continuation syndrome occurs in about 20 percent of patients when discontinuing antidepressant drugs.

Learn more about Side Effects

Related Questions

Explore